Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 8:18 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Apr 24, 1993, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 24, 1993, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Cherokee County, OK, Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 250118 TORTUL OKC021-041-250215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 818 PM CDT SAT APR 24 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...NORTHERN CHEROKEE COUNTY IN NORTHEAST OKLAHOMA ...SOUTHERN DELAWARE COUNTY AT 817 PM....RADAR INDICATED A POSSIBLE TORNADO 7 MILES NORTHEAST OF PEGGS NEAR THE MAYES...DELAWARE...CHEROKEE COUNTY INTERSECTION. MOVEMENT WAS TO THE EAST AT 30 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:27 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 24, 3:27 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT APR 24 1993
STAGE APRS SET FOR AN ACTIVE ROUND OF TSTMS ACRS ERN OK LATE THIS
AFTN THRU TNGT. FNT HAS REMAINED QSTNRY JUST NORTH OF FA THRU THE
DAY...BUT FINALLY MOVD THRU PNC AND ENID ABT 19Z. SFC LO WEST OF
OKC ATTM WITH DRYLN SWRD FRM LO INTO N-CNTL TX. CLDS OVR ERN OK
THRU THE DAY HV LMTD SFC HTG...BUT CAP SHLD BE BRKN AS S/WV APRCHS
FRM THE WEST AND MID LVL JET PUNCHES ACRS THE AREA. MDT RISK AREA
PER SELS LOOKS GOOD AND WL INCLD MENTION OF PSBL SVR AREAWIDE TNGT.
FNT SHLD BGN MOVG SEWRD TNGT AND XPCTD TO BE NR A MLC-FSM LN ARND
12Z...MOVG OUT OF FA BY AFTN. DRIER AIR BHND SYS WITH FAIR W`X SUN
NGT INTO MON. GUID TEMPS GENRLLY ACCEPTD WITH MINOR ADJSTMNTS.
PRELIM NUMBERS: TUL 54/69/47/73 5100 BVO 50/70/43/72 5100
MLC 57/69/48/74 5200 IDB 62/74/48/74 54-0
...04...
.OK...NONE.In the hours before
Special weather statement, Apr 24, 5:20 PM CDT, 2 hours 58 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 2 hours 57 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 2 hours 54 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVIbCE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 24, 7:33 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 42 min |
| Apr 24, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 55 min |
| Apr 24, 8:08 PM CDT | Tornado Warning | TSA | Mayes | 37 min |
| Apr 24, 8:42 PM CDT | Tornado Warning | TSA | Adair | 48 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| Apr 24, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 56 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 24, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 48 min |
| Apr 24, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Apr 24, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 41 min |
| Apr 24, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 69 min |
| Apr 24, 10:57 PM CDT | Tornado Warning | TSA | Pittsburg | 48 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 64 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 59 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Apr 25, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Apr 25, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
| Apr 25, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.